Alert archive / Ohio / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 82, NWS Charleston, WV

June 12, 2001Athens County, Meigs County, Ohio

NWS Charleston, WV issued this severe thunderstorm warning at Jun 12, 2001, 8:49 PM EDT for Athens County, Meigs County, Ohio. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 12, 2001, 8:49 PM EDT (00:49 UTC)
Expired
Jun 12, 2001, 9:30 PM EDT
In force
41 min
Issued by
NWS Charleston, WV
Area
Whole counties

Counties Athens County, OH, Meigs County, OH

The radar

The Charleston,WV radar (KRLX), 103 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 9:12 PM EDTHail 0.75Pomeroy, OH
Jun 12, 9:15 PM EDTHail 1.75Burlingham, OHGolfball size hail fell along Route 33.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2001-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1855 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2001-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1855 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1551 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRLX 130050
SVRRLX

OHC009-105-130130-
/NEW.KRLX.SV.W.0131.130049-130130/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
849 PM EDT TUE JUN 12 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ATHENS COUNTY IN OHIO...
  NORTH CENTRAL MEIGS COUNTY IN OHIO...

* UNTIL 930 PM EDT...

* AT 841 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
  THUNDERSTORM OVER EXTREME SOUTH CENTRAL ATHENS COUNTY...MOVING EAST
  AT 20 MPH.

* SOME LOCATIONS IN THE PATH INCLUDE...SHADE AND BURLINGHAM.

<<CALL TO ACTION>>HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE
LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE
STORM PASSES.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

$$

LAT...LON 3931 8213 3915 8223 3914 8197 3924 8196

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 7:40 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 12, 7:40 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
740 PM EDT TUE JUN 12 2001

QUICK UPDATE TO ADD CHANCE OF SHOWERS/TSTMS TONIGHT ACROSS ALL BUT
EXTREME SRN WV AND SW VA ZONES. NEW CELLS CONT TO FIRE TO SOUTH OF
TSTMS ACROSS OH AND NRN WV. ALSO RAISED POPS A BIT ACROSS THE NRN
HALF OF CWA FOR TONIGHT.

NO OTHER CHANGES PLANNED.

.RLX...
WV...NONE.
VA...NONE.
KY...NONE.
OH...NONE.

.END/ZINN

In the hours before

Local storm report, Jun 12, 7:50 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
0750 PM EDT TUE JUN 12 2001

THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0748 PM    PETROLEUM                 WV   PEA SIZE HAIL
06/12/01   RITCHIE                        EVENT OCCURRED BETWEEN
                    5                      0733 PM  AND  0748 PM
Local storm report, Jun 12, 8:18 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
0818 PM EDT TUE JUN 12 2001

THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0822 PM    MARIETTA                  OH   .75 INCH HAIL
06/12/01   WASHINGTON                     EVENT OCCURRED BETWEEN
                    D                      0807 PM  AND  0822 PM
Local storm report, Jun 12, 8:39 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
839 PM EDT TUE JUN 12 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0820 PM    2 W ALBANY                OH   1.00 INCH HAIL
06/12/01   ATHENS                         REPORTED BY
SPOTTERS
Local storm report, Jun 12, 8:46 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
0846 PM EDT TUE JUN 12 2001

THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0844 PM    SAINT MARYS               WV   PEA SIZE HAIL
06/12/01   PLEASANTS                      EVENT OCCURRED BETWEEN
                    b                      0829 PM  AND  0844 PM

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 8:00 PM EDTSevere Thunderstorm WarningRLXAthens, Meigs45 min
Jun 12, 8:09 PM EDTSevere Thunderstorm WarningRLXWashington36 min
Jun 12, 8:29 PM EDTFlash Flood WarningRLXVinton3 hr
Jun 12, 8:41 PM EDTFlash Flood WarningRLXPerry3 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.